Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Had PVC's, on toprol. Having headaches, tiredness, pain in right side. What can it be ?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
-i have PVC's have had them for three years and am on toprol mg. Starting on mothers day i began having them op every three to four beats...i sometimes get a break with 9-16 beats. I am so tired, headache, not able to rest well. i also have pain in my right side and feel just plain rotten. I do not have insurance and don't know what to do...I am 37 years old..female..i do not like to complain and have an active life with three children and a great husband...this feeling started amost two weeks ago and i feel continually worse each day...I push myself to do things but pay for it with feeling even worse..(laundry, climbing stairs , dishes...normal chores are hard for me)
Posted Tue, 12 Jun 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Anil Grover 6 hours later

I am a cardiologist and thank you for writing in.

Let me analyze your problem with you together. You have Premature Ventricular Contractions (PVC's) on an average one per 12 beats (8%).

Heart beats for an average 72x60x24 say 100,000 beats per day. So these translate to about 8000 PVCs. Your doctor at some stage would have done a Holter examination.

Holter has some criteria for making someone 'more concerned':
1. If there is run of more than 3 (that is called non sustained Ventricular Tachycardia)
2. If PVCs arise from different foci in heart multifocal
3. If in a given EKG, location of PVC is such that it has potential for serious arrhythmia.
4. If PVCs are associated with decreased left ventricular functions.
Should, any of the aforementioned criteria is present your doctor would have prescribed a specific but a drug with many side effects namely "Amiodarone".

A consult with a medical specialist, Holter and perhaps echocardiography will not be cheap for a person without insurance. It should cost you about $ 1000, but worth it as to avoid a serious drug and moreover reassure you that these many PVCs can also be benign. And above all there is no structural abnormality of your heart.

I can assure you that you have perfectly normal heart otherwise you would not have tolerated three pregnancies, last child being only 6 year old.

Your other problems like pain or tiredness, pain in right side and feeling 'rotten' are probably normal manifestations of stress (in your case you have fear of serious disease and you are without insurance to this guilt of not being able to look after your great family adds to it).

On the basis of your symptoms I can reiterate that you do not have any serious disease. Therefore, my suggestion is get on with your life as healthy person with great family.

Hope this helps. If there are any further questions I will be happy to address them.

With Best wishes
Dr Anil Grover
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor